MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER
Catalog Number 1400250-12
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: medical device problem code 2017 clarifier use after damage.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during preparation of the 2.5x12mm nc trek neo balloon dilatation catheter (bdc), negative was pulled with the indeflator; however, more air than normal was noted to be pulled back.Despite the noted issue, the bdc was advanced to the target lesion and attempted to be inflated; however, the balloon completely failed to inflate.The procedure was completed with a non-abbott balloon.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, functional and sem inspections/analysis were performed on the returned device.The reported leak and inflation issue were confirmed.Additionally, a balloon rupture was noted on the returned device.The electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that despite the noted leak during preparation, the bdc was advanced to the target lesion and attempted to be inflated.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, electronic instruction for use states: prior to use examine the device carefully for defects or damage.Examine the dilatation catheter for bends, kinks, or other damage.Do not use if the device is damaged or defective.In this case, it is unlikely that the reported violation contributed to the complaint.The balloon was ultimately sent to the scanning electron microscopy (sem) lab for further analysis.The sem report determined the balloon failure may be attributed to mechanical damage.The longitudinal rupture was located in the distal working length, extending into the taper.Mechanical damage and tearing were documented at the rupture edges.The inner member and distal marker exhibited a diagonal crease.An exact rupture origin could not be identified.Based on the evaluation of the returned device, a potential product quality issue has been identified for the reported leak and inflation issue.A longitudinal rupture was located in the distal working length of the balloon, extending into the taper.Mechanical damage and tearing were documented at the rupture edges and the inner member and distal marker exhibited a diagonal crease which may be related to a manufacturing issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
NC TREK NEO RX
Common Device Name
NC TREK NEO CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18793929
Report Number2024168-2024-02475
Device Sequence Number12586508
Product Code LOX
UDI-Device Identifier08717648232404
UDI-Public(01)08717648232404(17)260831(10)30908G1
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number1400250-12
Device Lot Number30908G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown